MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; PLATE, FIXATION, BONE
Model Number 02.124.413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when the tissue irritation began.Additional product codes: jdp, hwc.Implanted unknown date (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision of one (1) broken distal femur plate, four (4) unknown cortex screws, and five (5) unknown va cannulated locking screws was performed on (b)(6) 2017.The original open reduction and internal fixation of distal femur was performed in the month of (b)(6) and the patient was subsequently discovered to a have a non-union due to a broken distal femur plate.The surgeon removed the broken plate, four cortex screws, and five va cannulated locking screws.All the screws were removed intact.The patient was revised to a new distal femur plate and screws.The revision surgery was performed uneventfully with no surgical delay.The patient outcome was as expected.Concomitant devices reported : unknown cortex screws (unknown part and lot number, quantity # 4), unknown va cannulated locking screws (unknown part and lot number, quantity # 5).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part no.: 02.124.413, lot no.: l044095: manufacturing location: (b)(4), release to warehouse date: 06.Jul.2016: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Therapy date is (b)(6) 2017; exact date is unknown.Date of postoperative plate breakage is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7126581
Report Number2939274-2017-50351
Device Sequence Number1259826
Product Code HRS
UDI-Device Identifier10886982042873
UDI-Public(01)10886982042873(10)L044095
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.413
Device Catalogue Number02.124.413
Device Lot NumberL044095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;